MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

AV-TEMECULA-CT HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Catalog Number 1002703-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual and dimensional inspection was performed on the returned guide wire.The separation was confirmed.The resistance was unable to be confirmed as it was based on case circumstances.The investigation determined that the reported difficulty was related to case circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.It should be noted that the ht supra core instruction for use states: guide wires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guide wire carefully for bends, kinks, or other damage.Do not use damaged wires.Using a damaged wire may result in vessel damage and/or inaccurate torque response.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a hi-torque supra core guide wire was inserted into a 6f sheath with no complications.The 6f sheath was removed and a dilator was advanced when resistance was felt with the guide wire.The dilator and guide wire were being removed when resistance was felt.After removal it was noticed that the guide wire was frayed.The frayed part was removed and the guide wire was re-inserted into a non-abbott device; however, it could not advance.The procedure was successfully completed with a new hi-torque supra core guide wire.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.Return device analysis confirmed that the guide wire was separated.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6139462
Report Number2024168-2016-08488
Device Sequence Number10776260
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public(01)08717648032998(17)180731(10)6082361
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K083706
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number1002703-01
Device Lot Number6082361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F
Patient Age88 YR